Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 35, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 26, 2004, 2:41 PM CDT for Lauderdale County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 2:41 PM CDT (19:41 UTC)
- Expired
- Aug 26, 2004, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 126 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 261941
FFWHUN
ALC077-262300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
241 PM CDT THU AUG 26 2004
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN NORTHWEST ALABAMA
* UNTIL 600 PM CDT
* AT 241 PM CDT...WEATHER SERVICE RADAR DETECTED THUNDERSTORMS
PRODUCING VERY HEAVY RAINFALL OVER LAUDERDALE COUNTY...ESPECIALLY
IN THE WESTERN PART OF THE COUNTY NEAR WRIGHT AND SMITHSONIA...
AND THE CENTRAL PART OF THE COUNTY...NEAR FLORENCE...ST.
FLORIAN...AND KILLEN. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN
IN PORTIONS OF THE WARNED AREA...AND ANOTHER TWO INCHES OF RAIN IS
POSSIBLE THROUGH 600 PM.
* SOME LOCATIONS AFFECTED INCLUDE...
FLORENCE...KILLEN...LEXINGTON...ROGERSVILLE...SMITHSONIA...WRIGHT
AND UNDERWOOD-PETERSVILLE
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3503 8721 3475 8726 3483 8757 3474 8779
3481 8793 3490 8798 3491 8809 3505 8809
$$
JE/232 follow-up statements
000
WGUS74 KHUN 262126
FFSHUN
ALC077-272300-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
425 PM CDT THU AUG 26 2004
NATIONAL WEATHER SERVICE DOPPLER RADAR...INDICATED THAT RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING.
LOCATIONS BETWEEN FLORENCE AND KILLEN AND BETWEEN CLOVERDALE AND
OAKLAND DID RECEIVE TWO TO THREE INCHES OF RAIN DURING THE PAST FEW
HOURS AND THUS SOME MINOR FLOODING OR PONDING OF WATER MAY CONTINUE
INTO THE EARLY EVENING. HOWEVER...THE SERIOUS THREAT OF FLOODING IS
ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED.
A FEW MORE SHOWERS AND THUNDERSTORMS MAY STILL DEVELOP DURING THE
EVENING HOURS WHICH MAY RESULT IN BRIEF DOWNPOURS...BUT MOST
LOCATIONS IN LAUDERDALE COUNTY WILL NOT SEE ANY ADDITIONAL RAINFALL
THIS EVENING.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3500 8722 3483 8723 3479 8738 3483 8752
3475 8781 3486 8811 3502 8808
$$
09000
WGUS74 KHUN 262138 CCA
FFSHUN
ALC077-272300-
FLASH FLOOD STATEMENT...CORRECTED FOR HEADLINE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
425 PM CDT THU AUG 26 2004
...FLASH FLOOD WARNING FOR LAUDERDALE COUNTY HAS BEEN CANCELED...
NATIONAL WEATHER SERVICE DOPPLER RADAR...INDICATED THAT RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING.
LOCATIONS BETWEEN FLORENCE AND KILLEN AND BETWEEN CLOVERDALE AND
OAKLAND DID RECEIVE TWO TO THREE INCHES OF RAIN DURING THE PAST FEW
HOURS AND THUS SOME MINOR FLOODING OR PONDING OF WATER MAY CONTINUE
INTO THE EARLY EVENING. HOWEVER...THE SERIOUS THREAT OF FLOODING IS
ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED.
A FEW MORE SHOWERS AND THUNDERSTORMS MAY STILL DEVELOP DURING THE
EVENING HOURS WHICH MAY RESULT IN BRIEF DOWNPOURS...BUT MOST
LOCATIONS IN LAUDERDALE COUNTY WILL NOT SEE ANY ADDITIONAL RAINFALL
THIS EVENING.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3500 8722 3483 8723 3479 8738 3483 8752
3475 8781 3486 8811 3502 8808
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 1:31 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 26, 1:31 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 131 PM CDT THU AUG 26 2004 .DISCUSSION... OKOLONA MS PROFILER WAS SHOWING A WEAK TROF AT 7H OVER NRN AL. THIS WAS KICKING OFF SOME SCT SHRA/TSRA OVER NW AL. THESE SHOWERS/TSRA SHOULD SPREAD ACROSS THE CWA FOR THE REST OF THE AFTN AND EARLY EVENING. ATMOSPHERE IS A LITTLE MORE DRYER THAN YESTERDAY AND NE AL NOT AS UNSTABLE AS NW AL...PLUS SHOWERS ARE HEADING INTO A SFC HIGH LOCATED OVER THE MID ATLANTIC STATES. THUS EXPECT SHOWER/TSRA ACTIVITY NOT TO LAST MUCH PAST SUNSET. WILL KEEP SLIGHT CHANCE FOR THE EVENING GOING. BASED ON STLT TRENDS SHOULD BECOME PARTLY CLOUDY TONIGHT...SO WILL INCLUDE MENTION OF PATCHY FOG. FRIDAY IS SHAPING UP TO BE LESS CLOUDY THAN I PREVIOUSLY THOUGHT... THUS DEPENDING ON CLOUD COVER...SOME SPOTS COULD APPROACH 90 DEGREES. BUT WITH THE LAST FEW DAYS OF PCPN...GROUND STILL WET SO WILL BE HARD TO GO PAST 90. WILL RAISE TEMPS A LITTLE ACROSS CWA FOR FRIDAY TO THE UPPER 80S/NEAR 90. MODEL QPF FIELDS ARENT PAINTING MUCH IN THE WAY OF PCPN ON FRIDAY. MODEL SOUNDINGS ON FRIDAY HAS THAT LOADED GUN LOOK TO THEM. DEPENDING ON HOW MUCH SUN AND WHAT TEMPS CLIMB TO...SHOULD SEE SCT SHRA/TSRA POP UP JUST ABOUT ANYWHERE. SEVERE WX IS LIMITED DUE TO WEAK WIND FIELDS. HOWEVER HEAVY RAIN IS AGAIN POSSIBLE. WILL GO WITH LOW POPS FOR FRIDAY/FRIDAY EVENING. SATURDAY/SUNDAY...WILL GO AHEAD AND BUY INTO GFS WITH FRONTAL PASSAGE ON SUNDAY MORNING...AS A RESULT WILL GO WITH 40 POPS SATURDAY/50 POPS SUNDAY. BY SUNDAY NIGHT FRONT SHOULD BE EAST/SOUTH OF CWA...ATTM THINKING MOST IF NOT ALL OF PCPN SHOULD BE OVER WITH BY SUNDAY EVENING...BUT WE KEEP LOW POPS IN FOR NOW. MONDAY THRU THURSDAY...LOOKS DRY AS RIDGE BUILDS IN...ALSO LESS HUMID WEATHER AND A LITTLE COOLER TEMPS...ESPECIALLY MONDAY/TUESDAY. LOOKING WAY OUT TO FRIDAY/SATURDAY...GFS HAS A TROPICAL SYSTEM HUGGING THE ATLANTIC SIDE OF THE COAST OF FLORIDA...STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 88 70 87 / 20 30 20 40 SHOALS 71 90 71 88 / 20 30 20 40 CULLMAN 71 90 71 88 / 20 30 20 40 FAYETTEVILLE 68 88 68 87 / 20 30 20 40 FT PAYNE 69 87 69 87 / 20 30 20 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Aug 26, 1:15 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 115 PM CDT THU AUG 26 2004 ALZ001>010-016-TNZ076-096-097-271100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 115 PM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... A WEAK UPPER LEVEL DISTURBANCE WILL AGAIN SPARK SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE PRECIPITATION WILL FALL FIRST IN NORTHWEST ALABAMA...THEN LATER IN THE AFTERNOON IN NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THUNDERSTORMS THAT DEVELOP SHOULD NOT BECOME SEVERE...BUT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL DUE TO HIGH LEVELS OF MOISTURE IN THE ATMOSPHERE. DUE TO SEVERAL INCHES OF HEAVY RAIN IN EXTREME NORTHWEST ALABAMA YESTERDAY...FLASH FLOODING IS POSSIBLE... ESPECIALLY IN WESTERN COLBERT AND NORTHWESTERN FRANKLIN COUNTIES. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. WEAK UPPER LEVEL DISTURBANCES...COMBINED WITH MOIST AND UNSTABLE AIR WILL KEEP SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE WEEKEND. THESE STORMS WILL DEVELOP DURING THE AFTERNOON HOURS...AND DIMINISH AFTER SUNSET. A COLD FRONT IS FORECAST TO MOVE ACROSS THE TENNESSEE VALLEY AFTER THE WEEKEND. A RETURN OF DRIER WEATHER IS EXPECTED FOR MONDAY THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. HOWEVER...EMERGENCY MANAGERS SHOULD KEEP AN EYE ON RAINFALL POTENTIAL THIS AFTERNOON. JE
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.